Alert archive / Mississippi / Heat Advisories in 2016

Heat Advisory 2, NWS Jackson, MS

July 3, 20169 parishes in Louisiana; 12 counties in Mississippi

NWS Jackson, MS issued this heat advisory at Jul 3, 2016, 3:27 PM CDT for 9 parishes in Louisiana; 12 counties in Mississippi. It took effect at Jul 4, 2016, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2016, 3:27 PM CDT (20:27 UTC)
In effect from
Jul 4, 2016, 10:00 AM CDT
Expired
Jul 4, 2016, 7:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS
All 21 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Simpson County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS74 KJAN 032027
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT SUN JUL 3 2016

...HEAT ADVISORY IN EFFECT FOR INDEPENDENCE DAY HOLIDAY...

LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-040430-
/O.NEW.KJAN.HT.Y.0002.160704T1500Z-160705T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLUMBIA
327 PM CDT SUN JUL 3 2016

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

* TEMPERATURE...HIGHS IN THE MID TO UPPER 90S COMBINED WITH HIGH
  HUMIDITY WILL RESULT IN PEAK HEAT INDEX READINGS OF 105 TO 108.

* IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD LEAD TO
  HEAT EXHAUSTION OR HEAT STROKE FOR THOSE WORKING OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS, IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY, CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY
OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUN, AND
CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

28
3 follow-up statements
695 
WWUS74 KJAN 040216
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT SUN JUL 3 2016

...HEAT ADVISORY IN EFFECT FOR INDEPENDENCE DAY HOLIDAY...

LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-041030-
/O.CON.KJAN.HT.Y.0002.160704T1500Z-160705T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLUMBIA
916 PM CDT SUN JUL 3 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
MONDAY...

* TEMPERATURE...HIGHS IN THE MID TO UPPER 90S COMBINED WITH HIGH 
  HUMIDITY WILL RESULT IN PEAK HEAT INDEX READINGS OF 105 TO 
  108. 

* IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD 
  LEAD TO HEAT EXHAUSTION OR HEAT STROKE FOR THOSE WORKING 
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS... IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY... CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED
ROOM... STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

27
643 
WWUS74 KJAN 041517
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT FOR INDEPENDENCE DAY HOLIDAY...

LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-042330-
/O.CON.KJAN.HT.Y.0002.000000T0000Z-160705T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLUMBIA
1017 AM CDT MON JUL 4 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...HIGHS IN THE MID TO UPPER 90S COMBINED WITH HIGH 
  HUMIDITY WILL RESULT IN PEAK HEAT INDEX READINGS OF 105 TO 
  108. 

* IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD 
  LEAD TO HEAT EXHAUSTION OR HEAT STROKE FOR THOSE WORKING 
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO
A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1
1.

&&

$$
083 
WWUS74 KJAN 050017 
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT MON JUL 4 2016

...HEAT ADVISORY HAS EXPIRED...

LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-050130-
/O.EXP.KJAN.HT.Y.0002.000000T0000Z-160705T0000Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO...
JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...
VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLUMBIA
717 PM CDT MON JUL 4 2016

...HEAT ADVISORY HAS EXPIRED...

HEAT ADVISORY HAVE BEEN ALLOWED TO EXPIRE. TEMPERATURES WILL FALL
INTO THE LOW TO MID 80S OVER THE NEXT SEVERAL HOURS...AS WILL THE
HEAT INDICES FALLING INTO THE LOW 80S AROUND MIDNIGHT.


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Jul 3, 9:34 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jul 3, 9:34 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
934 AM CDT SUN JUL 3 2016

.UPDATE...We're off to another humid and hazy start this morning
with dewpoints in the mid 70s across much of the CWA. The 12z KJAN
RAOB showed a somewhat drier airmass overhead, but blended satellite
total PW estimates and model data suggest a more moist ambient
airmass. Based on persistence, nudged high temps up in a few areas
just to maintain the same maximums reached yesterday. Given the
resulting instability, I expected isolated showers to break out
again. Considering that coverage was greater than anticipated
yesterday and little has changed in the overall setup, isolated
showers have been added to the forecast for today. Updated products
have already been sent. /DL/

&&

.AVIATION...VFR conditions are expected to prevail today. Isolated
showers may again be possible this afternoon but confidence in
affecting a TAF site is low and will be left out of the forecast for
now. Winds will be out of the south/southwest again today around 5-
10kts. /28/

&&

.DISCUSSION... /ISSUED AT 322 AM CDT SUN JUL 3 2016/
SHORT TERM...Ridging surface and aloft will shift a little farther
south Monday as a shortwave trough approaches our CWA. This
shortwave is expected to move over our northwest most zones during
peak heating and result in greater rain chances across the northern
half of our CWA Monday afternoon and Monday night. Afternoon
temperatures will be lower due to greater cloud cover and better
rain chances but, dew points look to hold to around 70F. Provided
early convection does not knock temperatures down prematurely, the
area along and west of the Mississippi river may see peak heat index
values at or above 105. The remainder of the CWA will see peak heat
index values of 101-104 again. Wl keep mention of the limited threat
of high heat for our west in our HWO. Models hint at the sea breeze
front spreading convection into our southern zones late afternoon
and early evening but rain chances will continue across the northern
half of the area Monday night as the shortwave moves across the
region. A few storms may produce strong gusty winds late Monday
afternoon and early evening primarily along the HWY 82 corridor.
/22/

LONG TERM...For Tuesday through Saturday Models generally differ
about about a weak short wave will slowly move through the CWA
before it dissipates. The Canadian and Euro model keeps the short
wave hanging around the region through early Wednesday....while the
GFS diminishes it by Wednesday. Otherwise flat upper ridging will
fluctuate some across the southern stream through the period.
Precipitable water will range from 1.5 to around 2 inches.
Instability combined with weak flow will bring some diurnal
convection across the region during Tuesday and Wednesday. With
generally weak flow around could be looking at slow moving convection
with some locally heavy rainfall for the period. With diurnal
convection may be looking at some gusty winds on Tuesday. As we push
farther into the week capping will increase across the region as the
upper ridge becomes a little stronger. This will limit convection
potential. So expecting generally dry conditions for Thursday through
Saturday.

As far as temps are concern we will continue above normal highs and
lows through the period. Expect highs to be mainly in the middle to
upper 90s for the long term. For Tuesday Heat indexes generally
along and west of the Ms River will be around 105. So will put a
limited heating potential graphic combined with Monday. Pooling of
low level moisture will bring lows mainly in the middle to upper 70s.
So we will be looking at some more heat potential with heat indexes
nearing 105 for the rest of the period...mainly in the west. The
GFS,Euro, and Ensembles show some potential for 2 meter 100 degree
temps during the period, which seems reasonable./17/

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

DL/28/22/17
Hazardous weather outlook, Jul 3, 3:19 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN JUL 3 2016

ARZ074-075-MSZ018-019-025>039-042030-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
319 PM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND NORTHWEST
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MONDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...MONDAY

HOT AND HUMID CONDITIONS WILL OCCUR MONDAY AFTERNOON. PEAK HEAT INDEX
VALUES WILL BE NEAR 105 DEGREES. RESIDENTS ARE URGED TO USE CAUTION
WHEN ENGAGING IN OUTDOOR ACTIVITIES FOR THE HOLIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION TO THE HEAT, SEVERE STORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS. DAMAGING WINDS OF 60 MPH WILL BE THE
PRIMARY HAZARD. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL LINGER INTO THE EVENING HOURS MONDAY WITH DAMAGING
WINDS BEING THE PRIMARY HAZARD AS WELL AS LOCALLY HEAVY RAIN.
RESIDENTS SHOULD MONITOR THE WEATHER BEFORE VENTURING OUT TO HOLIDAY
ACTIVITIES.

HOT AND HUMID CONDITIONS WILL CONTINUE AGAIN ON TUESDAY. HEAT INDICES
WILL BE NEAR OR PERHAPS EXCEED 105 DEGREES ON TUESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH MONDAY NIGHT.

LAZ007>009-015-016-023>026-MSZ047-053>055-059>064-072-042030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
319 PM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...MONDAY

HOT AND HUMID CONDITIONS WILL OCCUR MONDAY AFTERNOON. PEAK HEAT
INDICES WILL BE NEAR OR EXCEED 105 DEGREES. A HEAT ADVISORY IS IN
EFFECT FOR THIS REGION AND RESIDENTS SHOULD TAKE PRECAUTIONS WHEN
ENGAGING IN OUTDOOR HOLIDAY ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY WITH HEAT INDICES
EXCEEDING 105 DEGREES ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ040>046-048>052-056>058-065-066-073-074-042030-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-
JONES-LAMAR-FORREST-
319 PM CDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...MONDAY

HOT AND HUMID CONDITIONS WILL OCCUR MONDAY AFTERNOON ACROSS THE
REGION. PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105
DEGREES. RESIDENTS ARE URGED TO USE CAUTION WHEN ENGAGING IN OUTDOOR
HOLIDAY ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT AND HUMID CONDITIONS WILL OCCUR AGAIN ON TUESDAY ACROSS THE
REGION. PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105
DEGREES OR MAY EVEN EXCEED 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

Heat Advisories in Mississippi, 2016Heat Advisories in Louisiana, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.